Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 69, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 20, 2015, 7:28 AM CDT for 4 counties in Missouri. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2015, 7:28 AM CDT (12:28 UTC)
- Expired
- Jul 20, 2015, 11:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, MO, Camden County, MO, Miller County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 137 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 9:00 AM CDT | FLASH FLOOD | Rocky Mount, MO | RED ARROW ROAD IS WASHED OUT DUE TO FLOODING. HIGHWAY W NORTH OF ROCKY MOUNT IS FLOODED |
| Jul 20, 9:29 AM CDT | HEAVY RAIN 3.22 | 2 N Rocky Mount, MO | 3.22 INCHES RAIN SINCE MIDNIGHT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 92 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
102
WGUS53 KSGF 201228
FFWSGF
MOC015-029-131-141-201600-
/O.NEW.KSGF.FF.W.0069.150720T1228Z-150720T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
728 AM CDT MON JUL 20 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL BENTON COUNTY IN CENTRAL MISSOURI...
NORTHWESTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
NORTHWESTERN MILLER COUNTY IN CENTRAL MISSOURI...
SOUTHERN MORGAN COUNTY IN CENTRAL MISSOURI...
* UNTIL 1100 AM CDT.
* AT 725 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. HEAVY RAINFALL HAS PUSHED ACROSS THE SAME LOCATIONS
BRINGING TWO TO THREE INCH RAINFALL AMOUNTS IN SOME LOCATIONS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...ELDON...LAKE OF THE
OZARKS STATE PARK...LAKE OZARK...LAKELAND...LAURIE...VERSAILLES AND
VILLAGE OF FOUR SEASONS. CREEKS...STREAMS AND LOW WATER CROSSINGS
WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE HH IN TUSCUMBIA...
ROUTE V AT DEER CREEK NEAR HASTAIN...
ROUTE DD AT KNOBBY CREEK 6 MILES NORTHEAST OF EDWARDS...
ROUTE WW AT ARCHER CREEK NORTHEAST OF LAKEVIEW HEIGHTS...
ROUTE O NEAR LAURIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3844 9262 3844 9253 3841 9241 3817 9244
3812 9330 3831 9329 3848 9267
$$
LINDENBERG1 follow-up statement
907
WGUS73 KSGF 201556
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1056 AM CDT MON JUL 20 2015
MOC015-029-131-141-201606-
/O.EXP.KSGF.FF.W.0069.000000T0000Z-150720T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON MO-CAMDEN MO-MILLER MO-MORGAN MO-
1056 AM CDT MON JUL 20 2015
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 AM CDT FOR EAST
CENTRAL BENTON...NORTHWESTERN CAMDEN...NORTHWESTERN MILLER AND
SOUTHERN MORGAN COUNTIES...
THE WARNING WILL BE REPLACED WITH AN AREAL FLOOD WARNING FOR ONGOING
RESIDUAL FLOODING.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3844 9262 3844 9253 3841 9241 3817 9244
3812 9330 3831 9329 3848 9267
$$
HATCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 5:37 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 20, 5:37 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
537 AM CDT Mon Jul 20 2015
.SHORT TERM...(Today and Tonight)
Issued at 420 AM CDT MON JUL 20 2015
Thunderstorms are on going across the area early this morning
across potions of central and south central Missouri. These storms
are develop and riding along a theta-E gradient. There is also an
additional complex of storms located across northeastern and east
central Kansas early this morning. These storms over the last hour have
started developing farther to the southeast and this trend should
continue as the Theta-E gradient extends from northeastern Kansas
to the southeast into south central Missouri. Feel the two areas
of convection will connect over the next few hours and continue to
track southeast across the same locations. PW values are over 2"
across the area and very heavy rainfall rates will occur with
these storms. We have received a report of over 2.50" of rainfall
falling in one hour with this activity. There will be the
potential for training of storms over the same locations leading
to very heavy rainfall and the potential for flash flooding. As a
result a Flash Flood Watch had been issued for areas along and
northeast of Warsaw to Lebanon to Eminence Missouri Line through
noon today.
The theta-E gradient will start to slide east later this morning
and the thunderstorm activity will diminish by the late morning
hours. Locations across southwestern and far southern Missouri
should remain dry through much of the morning hours.
This afternoon a moist and hot air mass will once again be in
place across the area. Temperatures will warm into the lower to
middle 90s across southern Missouri and southeastern Kansas with heat
index values in the 100 to 108 range. Along and north of Highway
54 is more tricky as cloud cover from this mornings convection may
stick around longer here. Have gone slightly cool across the
northern portions of the forecast area with highs in the upper 80s
and heat index values nearing 100. However, with this mornings heavy
rains could lead to some muggy conditions across these locations
too this afternoon. At this time did not add these counties to
the going Heat Advisory and left it going as is, but will have to
watch these areas as if clouds clear early enough the Heat
Advisory could possibly need to be added back to the north.
A shortwave trough will track out of the plains and through the
region late this afternoon into this evening. Additional storms
are expected to develop ahead of this feature across the northern
portions of the forecast area by late this afternoon and then
track south across the area into the evening and overnight hours.
Deep layer shear will increase with the approach of the trough and
could lead to the potential for supercells. A very warm air mass
is in place limited the overall hail risk, but if supercells can
develop a risk for hail to the size of quarters will occur along
with damaging straight line winds. As a cold front sags south this
evening into the overnight hours a line of storms may develop as
cold pools congeal and if/when this occurs the severe risk will
be damaging winds.
.LONG TERM...(Tuesday through Sunday)
Issued at 420 AM CDT MON JUL 20 2015
The cold front will bring cooler conditions to the region on
Tuesday and Wednesday as highs in the lower to middle 80s occur.
The area will be in a northwest flow pattern through mid week and
A few upper level disturbances will bring chances for
thunderstorms to the area at times into Thursday. Late this week
into the weekend the upper level ridge will build back over the
region with highs in the 90s returning.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 534 AM CDT MON JUL 20 2015
Overnight and early morning convection has remained and should
remain north of the aviation forecast points this morning and
early afternoon. As the front begins to sag southward however,
storms are expected to occur further south late this afternoon and
evening and may affect the terminal locations. Have gone with
prob30 groups for now to account for this. Outside of convection,
expecting VFR conditions, with MVFR or brief IFR within the
convection later in the TAF period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY until 7 PM CDT this evening FOR MOZ070-071-077>083-
088>098-101>106.
FLASH FLOOD WATCH until Noon CDT today FOR MOZ055>058-069>071-
081>083-098.
KS...HEAT ADVISORY until 7 PM CDT this evening FOR KSZ097-101.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...LindenbergHazardous weather outlook, Jul 20, 4:40 AM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 440 AM CDT MON JUL 20 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 440 AM CDT MON JUL 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. ELEVATED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... THUNDERSTORMS WITH HEAVY RAINFALL ARE CURRENTLY OCCURRING ACROSS PORTION OF CENTRAL AND SOUTH CENTRAL MISSOURI EARLY THIS MORNING ALONG WITH ADDITIONAL STORMS ACROSS WEST CENTRAL MISSOURI. THESE STORMS WILL CONTINUE TO SLOWLY TRACK SOUTHEAST THIS MORNING ALONG AND NORTH OF A FORT SCOTT KANSAS TO WINONA MISSOURI LINE. HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES WILL OCCUR WITH THESE THUNDERSTORMS. A STRONG WIND GUSTS WILL ALSO BE POSSIBLE WITH A FEW OF THE STRONGER STORMS. AN ELEVATED RISK FOR FLASH FLOODING WILL ALSO OCCUR FOR LOCATIONS NORTHEAST OF A WARSAW TO LEBANON TO EMINENCE MISSOURI LINE THROUGH NOON TODAY. AFTERNOON HEAT INDEX VALUES IN THE 100 TO 107 DEGREE RANGE WILL OCCUR THIS AFTERNOON...WITH THE WARMEST READINGS ACROSS EXTREME SOUTHEASTERN KANSAS AND SOUTHERN MISSOURI. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON NORTH OF HIGHWAY 54 AND SAG SOUTH ACROSS THE OUTLOOK AREA INTO THE OVERNIGHT HOURS AS A COLD FRONT APPROACHES AND MOVES THROUGH THE AREA. THE POTENTIAL FOR STRONG TO SEVERE STORMS WILL OCCUR WITH THIS ACTIVITY WITH DAMAGING STRAIGHT LINE WINDS AND HAIL TO THE SIZE OF QUARTERS THE MAIN RISK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL REMAIN POSSIBLE AT TIMES TUESDAY THROUGH THURSDAY NIGHT. AFTERNOON HEAT INDEX VALUES WILL THEN AGAIN APPROACH 100 DEGREES BY THE END OF THIS WEEK INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Local storm report, Jul 20, 5:28 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
528 AM CDT MON JUL 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 5 ESE WAYNESVILLE 37.81N 92.11W
07/20/2015 PULASKI MO LAW ENFORCEMENT
SEVERAL ROADS EAST OF ST ROBERT WERE IMPASSABLE EARLIER
DUE TO FLOODING BUT HAVE SINCE RECEDED. TANNER ROAD AT
TEXAS ROAD IS CURRENTLY IMPASSABLE.
&&
BURCHFIELDLocal storm report, Jul 20, 6:11 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
611 AM CDT MON JUL 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 1 W WAYNESVILLE 37.83N 92.22W
07/20/2015 M3.75 INCH PULASKI MO BROADCAST MEDIA
3.75 INCHES RAIN MEASURED OVERNIGHT IN WEST WAYNESVILLE
FROM MEDIA VIEWER
&&
BURCHFIELDLocal storm report, Jul 20, 6:32 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 AM CDT MON JUL 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 3 WNW NEVADA 37.86N 94.41W
07/20/2015 VERNON MO 911 CALL CENTER
1300 ROAD WAS FLOODED AT THE BRIDGE OF A LOW WATER
CROSSING
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 12:57 AM CDT | Special Weather Statement | SGF | Vernon | 33 min |
| Jul 20, 1:26 AM CDT | Areal Flood Advisory | SGF | Vernon | 6 hr |
| Jul 20, 1:37 AM CDT | Areal Flood Advisory | SGF | Shannon | 6 hr |
| Jul 20, 2:03 AM CDT | Flash Flood Warning | SGF | Cedar, Vernon | 6 hr |
| Jul 20, 2:07 AM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Jul 20, 2:53 AM CDT | Flash Flood Warning | SGF | Texas | 6 hr |
| Jul 20, 3:06 AM CDT | Flash Flood Watch | SGF | Benton, Camden, Dent, Laclede, Maries, Miller and 5 more | 9 hr |
| Jul 20, 3:23 AM CDT | Flash Flood Warning | SGF | Dent, Phelps, Pulaski, Texas | 6 hr |
| Jul 20, 6:28 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Miller, Morgan | 6 hr |
| Jul 20, 7:47 AM CDT | Areal Flood Advisory | SGF | Shannon | 6 hr |
| Jul 20, 8:47 AM CDT | Areal Flood Advisory | SGF | Texas | 6 hr |
| Jul 20, 8:51 AM CDT | Areal Flood Advisory | SGF | Dent, Phelps, Pulaski, Texas | 6 hr |
| Jul 20, 10:55 AM CDT | Areal Flood Warning | SGF | Benton, Camden, Miller, Morgan | 6 hr |
| Jul 20, 5:24 PM CDT | Special Weather Statement | SGF | Stone | 21 min |
| Jul 20, 5:57 PM CDT | Special Weather Statement | SGF | Greene | 33 min |
| Jul 20, 6:11 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Stone, Taney | 49 min |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.